MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48295
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to an ureteroscopy procedure, the physician tested a ngage nitinol stone extractor and found that it could not be opened.The customer then opened another same device to complete the procedure.It was reported that the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information since the last report was submitted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the device was returned with the handle and the basket formation in the closed position.The mlla (male luer lock adapter) and the collet knob were tight.There were no kinks in the basket sheath.The polyethylene terephthalate tubing [pett] measured 3.6 cm in length.When the basket formation was in the closed position, there was a small gap noticed between the wires.The length of the basket wires measured approximately 5.5mm.Functional testing determined the handle actuates the basket formation.The handle was disassembled, and the basket formation could be manually actuated.The device was reset and the handle was reassembled.A small gap was still present with the device in the closed position.A review of the device history record found no non-conformance's related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformance's, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that would open.A small gap in the basket wires when the basket was in the closed position was noted, but was not reported by the user.No damage to the device was found.It is possible that an unknown procedure related issue, such as the position of the sheath of the device during testing before use, prevented the basket from opening.The conditions of the device when being tested before use are unknown, therefore the cause for the failure of the basket open for the user could not be determined.Most probable cause cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9271793
Report Number1820334-2019-02757
Device Sequence Number19773853
Product Code FFL
UDI-Device Identifier00827002482951
UDI-Public(01)00827002482951(17)220716(10)9881977
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberG48295
Device Catalogue NumberNGE-017115-MB
Device Lot Number9881977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1